Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 40, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 23, 2013, 8:13 PM CDT for Saint Clair County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2013, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 24, 2013, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:13 PM CDT | FLOOD | Belleville, IL | ROUTE 161 NEAR SCOTT AFB...WATER UP TO 1 FOOT DEEP |
| Jun 23, 8:58 PM CDT | HEAVY RAIN 3.82 | Scott Afb, IL | RAINFALL SINCE 6 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
897
WGUS53 KLSX 240113
FFWLSX
ILC163-240500-
/O.NEW.KLSX.FF.W.0040.130624T0113Z-130624T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL MIDNIGHT CDT
* AT 811 PM CDT...EMERGENCY MANAGEMENT REPORTED FLOODING ON
ROADS OVER NORTHERN ST. CLAIR COUNTY. HIGHWAY 161 NEAR SCOTT AIR
FORCE BASE HAD A FOOT OF WATER ON THE ROAD...WITH A FOOT OF WATER
ALSO COVERING THE ROAD ON ROUTE 4 NEAR MID AMERICA AIRPORT.
FLOODING HAS ALSO BEEN REPORTED IN THE CASEYVILLE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELLEVILLE...CAHOKIA...CASEYVILLE...CENTREVILLE...EAST ST. LOUIS...
FAIRVIEW HEIGHTS...LEBANON...MASCOUTAH...O'FALLON...SCOTT AFB...
SHILOH...SWANSEA...WASHINGTON PARK...BROOKLYN AND FAIRMONT CITY.
SINC THE HEAVIEST RAINS HAVE ENDED...THE FLOOD WATERS SHOULD BE
RECEDING FAIRLY RAPIDLY OVER THE NEXT FEW HOURS.
THIS WARNING ALSO INCLUDES...
INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3846 9019 3866 9018 3865 8971 3861 8970
3846 8971
$$
TRUETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 23, 6:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 653 PM CDT SUN JUN 23 2013 .SHORT TERM...(TONIGHT AND MONDAY) ISSUED AT 303 PM CDT SUN JUN 23 2013 COMPLICATED FORECAST FOR TONIGHT WITH NUMEROUS DIFFERING SOLUTIONS AMONG THE DETERMINISTIC AND CONVECTION ALLOWING MODELS. THE MAIN FOCUS IN THE NEAR TERM IS ON THE LONG-LIVED CONVECTIVE BOUNDARY AND MCS NOW MOVING ACROSS NE MO INTO CENTRAL MO. THIS BOUNDARY IS MOVING INTO A REGION OF VERY UNSTABLE AIR FROM WEST CENTRAL IL ACROSS MO WHICH BECOMES MORE STABLE IN SOUTH CENTRAL IL. INDICATIONS ARE THAT IT SHOULD CONTINUE TO MAINTAIN TO SOME DEGREE OF ITS IDENTITY AS IT PROGRESSES SEWD ALTHOUGH RADAR SUGGESTS THAT IN SOME PORTIONS OF THE LINE THE COLD POOL SHEAR IS OVERWHELMING THE WEAK ENVIRONMENTAL SHEAR AND THE ORGANIZATION IS MARGINAL...AS THE OUTFLOW RACES OUT AHEAD AS IT ENCOUNTERS WELL MIXED AIR. OVERALL THOUGHTS IS THAT IT WILL MOVE SEWD THROUGH THE LATE AFTERNOON AND BE WEAKENING BY EARLY EVENING. THE ONE CAVEAT IS IF CONVERGENCE CAN BE MAINTAINED ON THE WESTERN FLANK ACROSS WESTERN MO THEN THE LONGEVITY INTO THE EVENING MAY BE GREATER THROUGH CENTRAL MO. BEYOND THIS CURRENT SYSTEM MAY EVOLVE UPSTREAM LATER THIS EVENING ACROSS NORTHERN KS/SRN NEBRASKA AND MOVE ESEWD IMPACTING NRN MO OVERNIGHT AND INTO MONDAY MORNING. THE REMNANT BOUNDARY FROM THIS OVERNIGHT ACTIVITY COULD THEN PROVIDE FURTHER FOCUS FOR STORMS ON MONDAY PRIMARILY ACROSS THE NORTHERN HALF OF THE CWA. GLASS .LONG TERM...(TUESDAY THROUGH NEXT SUNDAY) ISSUED AT 303 PM CDT SUN JUN 23 2013 IT STILL APPEARS THAT ON TUESDAY WARMING OF THE LOW-MID LEVELS SHOULD EFFECTIVELY CAP SURFACE BASED THUNDERSTORM DEVELOPMENT AND RESULT IN HOTTER TEMPERATURES. THE HEAT WILL PERSIST IN THE ABSENCE OF THUNDERSTORMS THROUGH THURSDAY ALTHOUGH NOW THE MODELS ARE SHOWING AN INITIAL WIND SHIFT/WEAK FRONT MOVING THROUGH THE AREA WEDNESDAY AFTERNOON/EVENING THAT WILL BE ACCOMPANIED BY SOME MID LEVEL COOLING AN A RENEWED CHANCE OF THUNDERSTORMS AFTER THE BRIEF LULL. THE MAIN COLD FRONT WILL THEN MOVE THROUGH THE AREA ON THURSDAY NIGHT/FRIDAY BRINGING A CHANCE OF THUNDERSTORMS AND USHERING COOLER AND DRIER AIR INTO THE REGION FOR THE WEEKEND. GLASS && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 639 PM CDT SUN JUN 23 2013 ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH PORTIONS OF THE AREA. COMPLEX WILL AFFECT THE METRO ST. LOUIS TAF SITES OVER THE NEXT COUPLE OF HOURS. CONDITIONS SHOULD IMPROVE RAPIDLY BY LATE EVENING WITH VFR CONDITIONS AND SOUTHEAST WINDS RESUMING. MODELS DEPICT ANOTHER COMPLEX COMING FROM THE NORTH. BEST CHANCES OF SHOWERS AND STORMS WILL BE ACROSS THE NORTHERN CWFA SO HAVE ADDED A VCTS GROUP AT UIN FROM 0600 TO 1200 UTC MONDAY. WILL HAVE TO WATCH WHAT HAPPENS UPSTREAM AS OTHER TAF SITES MAY HAVE IMPACTS FROM THIS AS WELL. BY MONDAY MORNING...SCT DIURNAL CU WILL DEVELOP AND WINDS WILL VEER TO THE SOUTH AND PICK UP TO BETWEEN 10-15 KNOTS WITH GUSTS BETWEEN 15-20 KNOTS AT KCOU AND KUIN. CERTAINLY CANNOT RULE OUT ADDITIONAL SHRA/TSRA ACTIVITY TOMORROW...UNDER A WARM/MOIST/HIGH INSTABILITY ENVIRONMENT. THOUGH CONFIDENCE WAS NOT HIGH ENOUGH THIS FAR OUT TO MENTION. SPECIFICS FOR KSTL... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH PORTIONS OF THE AREA. COMPLEX WILL AFFECT THE LAMBERT FIELD OVER THE NEXT COUPLE OF HOURS. CONDITIONS SHOULD IMPROVE RAPIDLY BY LATE EVENING WITH VFR CONDITIONS AND SOUTHEAST WINDS RESUMING. MODELS DEPICT ANOTHER COMPLEX COMING FROM THE NORTH. BEST CHANCES OF SHOWERS AND STORMS WILL BE ACROSS THE NORTHERN CWFA BUT WILL HAVE TO WATCH WHAT HAPPENS UPSTREAM TO SEE WHAT IMPACTS IF ANY THIS WILL HAVE AT KSTL. BY MONDAY MORNING...SCT DIURNAL CU WILL DEVELOP AND WINDS WILL VEER TO THE SOUTH AND PICK UP TO BETWEEN 10-15 KNOTS. CERTAINLY CANNOT RULE OUT ADDITIONAL SHRA/TSRA ACTIVITY TOMORROW...UNDER A WARM/MOIST/HIGH INSTABILITY ENVIRONMENT. THOUGH CONFIDENCE WAS NOT HIGH ENOUGH THIS FAR OUT TO MENTION. GOSSELIN && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 23, 3:51 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT SUN JUN 23 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 351 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS PORTIONS OF THE NORTHERN HALF OF MISSOURI INTO WEST CENTRAL ILLINOIS. LOCALLY HEAVY RAINFALL IS POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS OF 2 INCHES OR GREATER. GLASS
In the hours before
Special weather statement, Jun 23, 7:22 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 722 PM CDT SUN JUN 23 2013 ILZ065-069-070-240130- CLINTON IL-FAYETTE IL-MARION IL- 722 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...FAYETTE AND MARION COUNTIES UNTIL 830 PM CDT... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WRIGHTS CORNER TO BECKEMEYER...AND MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CENTRALIA... SALEM... BROWNSTOWN... PATOKA... SANDOVAL... CENTRAL CITY... VANDALIA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, Jun 23, 7:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD PONTOON BEACH 38.73N 90.05W
06/23/2013 MADISON IL LAW ENFORCEMENT
NUMEROUS ROADS HAVE STANDING WATER DUE TO THE HEAVY
RAINS.
&&
GOSSELINLocal storm report, Jun 23, 7:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FLOOD GRANITE CITY 38.71N 90.13W
06/23/2013 MADISON IL BROADCAST MEDIA
WATER 1 TO 2 FEET DEEP ON SOME ROADS
&&
FGLASSLocal storm report, Jun 23, 7:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL MARISSA 38.26N 89.75W
06/23/2013 M0.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
KARLZLocal storm report, Jun 23, 8:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FLOOD CASEYVILLE 38.63N 90.03W
06/23/2013 ST. CLAIR IL BROADCAST MEDIA
WATER 1 TO 2 FEET DEEP ON SOME ROADS
&&
KARLZLocal storm report, Jun 23, 8:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM FLOOD 4 N MASCOUTAH 38.57N 89.81W
06/23/2013 ST. CLAIR IL AMATEUR RADIO
ROUTE 4 NEAR MID AMERICA AIRPORT...WATER 1 FOOT DEEP.
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:57 PM CDT | Areal Flood Warning | LSX | Madison, Saint Clair | 10 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.